MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, HEMODIALYSIS, NON-IMPLANTED
Model Number 8888135162
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during the procedure, there was a leak on the extension tube at the junction of the tube and bifurcate.This was noticed before being implanted and was not used.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: a device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.Sample consisted in one catheter used came inside a generic plastic bag.Visual evaluation of the sample reveals signs of use (residues of blood).Underwater test was performed and leaks were identified in the catheter (in the extensions tube arterial and venous) cuts were observed on tubing¿s.Manufacturing performs 100% leak testing as per procedure which would identify this issue in the catheter assembly.The reported condition has been confirmed.The physical sample involved in the reported incident was returned for evaluation.Based on the available information and the result of the dhr review that showed no deviations, it can be concluded that product was manufactured according to specifications and the device functioned as intended for an undetermined amount of time.100% devices are inspected for leaks or cuts in the extensions.The most probable root cause can be considered as misuse.The evidence provided is enough to discard the manufacturing process as a potential cause.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the m anufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7237989
Report Number3009211636-2018-00036
Device Sequence Number1177306
Product Code MPB
UDI-Device Identifier10884521006379
UDI-Public10884521006379
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K030209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number8888135162
Device Catalogue Number8888135162
Device Lot Number1508300122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2018
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer03/06/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1